MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-120/I20-40
Medical Device Problem Codes Unintended Movement (3026); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 1a and 1b endoleak was identified.A re-intervention was performed.The physician elected to implanted an additional afx suprarenal graft extension and an ovation ix limb extender to treat the leaks.Reportedly, the patient is stable.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 1a and 1b endoleak was identified.A re-intervention was performed.The physician elected to implanted an additional afx suprarenal graft extension and an ovation ix limb extender to treat the leaks.Reportedly, the patient is stable.Additional information received per clinical assessment indicating that movement of the proximal stent also occurred.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type ia endoleak and type ib endoleak (of the right common iliac artery (rcia)) are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest that proximal stent movement (of 8mm) occurred.This finding was discovered during an examination of the ct (computed tomography) scan dated (b)(6) 2017.The most likely causation for the reported type ia endoleak and stent movement are user-related due to the proximal neck length measuring 12mm (should be greater than or equal to 15mm per ifu).The most likely causation for the reported type ib endoleak is anatomy-related due to the rcia angulation at the inferior stent margin increasing from 35 degrees to 48 degrees, and also due to the poor stent-to-wall apposition (stemming from the tortuous nature of the artery).No procedure related harms were identified.The final patient status was discharged home on the first post operative day following a secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5 describe event or problem.G4 awareness date.H6 device codes (as evaluated); remove 3190.H6 evaluation result codes; remove 3233.H6 evaluation conclusion codes; remove 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11628425
Report Number2031527-2021-00158
Device Sequence Number19649092
Product Code MIH
UDI-Device Identifier00818009011992
UDI-Public(01)00818009011992(17)200308
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2020
Device Model NumberBA28-120/I20-40
Device Lot Number1664192009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT#1671887006; VELA SUPRARENAL, LOT#1671887006
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR